Welcome to ehealthforum,
Having breakthrough bleeding while being on prolonged use of hormonal contraceptive pills is considered to be a common side effect. If you have not been regular in taking your birth control pills at scheduled time daily, you can be at risk for pregnancy (as the effective protection may not be present). Wait and watch for your periods. Visit your doctor/gynecologist for further evaluation and assistance. If you suspect chances of pregnancy, or if pregnancy gets confirmed, stop the birth control use.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.